Jump to content
Sign in to follow this  
Altostrata

Sansone 2010 SSRI-Induced Indifference

Recommended Posts

Altostrata

Psychiatry (Edgmont). 2010 Oct;7(10):14-8.

SSRI-Induced Indifference.

 

Sansone RA, Sansone LA.

 

Source Dr. R. Sansone is a professor in the Departments of Psychiatry and Internal Medicine at Wright State University School of Medicine in Dayton, Ohio, and Director of Psychiatry Education at Kettering Medical Center in Kettering, Ohio.

 

ADDRESS CORRESPONDENCE TO: Randy A. Sansone, MD, Sycamore Primary Care Center, 2115 Leiter Road, Miamisburg, OH 45342; Phone: (937) 384-6850; Fax: (937) 384-6938; E-mail: Randy.sansone@khnetwork.org.

 

Free full text at http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2989833/?tool=pubmed and http://www.mediafire.com/?ct5wlqzh7s3chw5

 

Abstract at http://www.ncbi.nlm.nih.gov/pubmed/21103140

 

Abstract

 

In the existing literature, selective serotonin reuptake inhibitor exposure has been occasionally associated with both behavioral apathy and emotional blunting. While frequently described as separate entities, these two syndromes are mutually characterized by indifference and may be united under the single moniker, "selective serotonin reuptake inhibitor-induced indifference." Little is known about the epidemiology or etiology of selective serotonin reuptake inhibitor-induced indifference and few empirical studies have been undertaken. However, this syndrome may be under-recognized by both clinicians and patients (i.e., low insight, particularly among children and adolescents), and is characterized by an insidious onset, dose-dependent effects (i.e., higher selective serotonin reuptake inhibitor doses are more likely to result in symptoms), and complete resolution of symptoms with the discontinuation of the offending drug. Treatment strategies may include a dose reduction of the offending selective serotonin reuptake inhibitor, augmentation with a second drug, and/or discontinuation of the selective serotonin reuptake inhibitor and subsequent treatment with a nonselective serotonin reuptake inhibitor antidepressant.

 

 

---------

From the paper:

 

....

As for prevalence rates, according to a study by Bolling and Kohlenberg,9 approximately 20 percent of 161 patients who were prescribed an SSRI reported apathy and 16.1 percent described a loss of ambition.9 In a study by Fava et al,10 which consisted of participants in both the United States and Italy, nearly one-third on any antidepressant reported apathy, with 7.7 percent describing moderate-to-severe impairment, and nearly 40 percent acknowledged the loss of motivation, with 12.0 percent describing moderate-to-severe impairment.10 In a third study, researchers examined 43 pediatric patients with anxiety disorders and noted that five percent of the study sample developed apathy while taking fluvoxamine.3

....

Share this post


Link to post
Share on other sites
summer

From the paper:

 

....

As for prevalence rates, according to a study by Bolling and Kohlenberg,9 approximately 20 percent of 161 patients who were prescribed an SSRI reported apathy and 16.1 percent described a loss of ambition.9 In a study by Fava et al,10 which consisted of participants in both the United States and Italy, nearly one-third on any antidepressant reported apathy, with 7.7 percent describing moderate-to-severe impairment, and nearly 40 percent acknowledged the loss of motivation, with 12.0 percent describing moderate-to-severe impairment.10 In a third study, researchers examined 43 pediatric patients with anxiety disorders and noted that five percent of the study sample developed apathy while taking fluvoxamine.3

....

 

 

First time I've ever heard myself described! Apathy, yes... loss of motivation, a big yes. I was acutely aware of this, but didn't think of it as "symptoms", and therefore, didn't attribute apathy or low motivation to an AD.

 

I always thought it was me... getting older or whatever... omg.

Share this post


Link to post
Share on other sites
Altostrata

This was the major reason I wanted to get off Paxil.

Share this post


Link to post
Share on other sites
summer

This was the major reason I wanted to get off Paxil.

 

How did you know it was Paxil, and not something else? My guess is that you're going to say you remb how it was before Paxil. I do too. Things were easier of course, tho I was never a highly motivated person... so, I thought it was just me.

 

I think this site is going to help a lot of people, at least to understand what is going on with them.

Share this post


Link to post
Share on other sites
Altostrata

I knew it was the Paxil because I just got more and more and more sluggish as time went on, didn't care about anything, and had no motivation at all. (There were the sexual side effects, too.)

 

No, it didn't feel like it was me. I was always cooking up little projects before Paxil.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.